A 62-year-old man underwent cardiac transplantation because of ischemic cardiomyopathy. His immunosuppressive regimen included cyclosporin, azathioprine sodium, and prednisolone. His postoperative course was uneventful, and no significant rejection occurred. One year after surgery, the patient presented with a 1-month history of a rapidly enlarging lesion on the dorsal aspect of his right hand. Physical examination revealed a 9 × 6-cm, erythematous, fluctuant, verrucous plaque with some overlying purulent crust (Figure 1). Pus was elicited when the lesion was squeezed, but no granules were seen. The patient was afebrile, and he denied any trauma to the affected region.
Liao Y, Chou N, Chiu H, Wang S. Verrucous Plaque in a Cardiac Transplant Recipient. Arch Dermatol. 2002;138(7):973–978. doi:10.1001/archderm.138.7.973
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: